Alert archive / Nebraska / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 245, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at Sep 10, 2019, 4:31 PM MDT for Cherry County, Nebraska. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 10, 2019, 4:31 PM MDT (22:31 UTC)
- Expired
- Sep 10, 2019, 5:15 PM MDT
- In force
- 44 min
- Issued by
- NWS North Platte, NE
- Area
- Storm-based polygon
- Hail
- 1.5 in
- Wind
- 60.0 mph
County Cherry County, NE
The radar
The North Platte radar (KLNX), 79 km from the middle of the area, began a volume at 22:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Sep 10, 1:53 PM MDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 10.5 hours before the alert went out and 163 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2136 J/kg
- Mixed-layer CIN
- -114 J/kg
- Mixed-layer LCL
- 1020 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- -2 m²/s²
- 0-3 km storm-relative helicity
- 72 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.9
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 10, 2:42 PM MDT, 1 hour 49 minutes earlier.
Area forecast discussion, Sep 10, 2:42 PM MDT, 1 hour 49 minutes before
Area Forecast Discussion National Weather Service North Platte NE 342 PM CDT Tue Sep 10 2019 .SHORT TERM...(This evening through Wednesday night) Issued at 329 PM CDT Tue Sep 10 2019 The main concern this forecast period is the thunderstorm development this afternoon and evening. This is a bit of a challenge as the stratus cloud deck from this morning stuck around a little longer than anticipated, and has still stuck around southern portions of north central Nebraska. Areas stuck under the clouds have not warmed up as much as forecast, which may hinder development of thunderstorms in this area. Another thing to consider is early convection across the northwest Sandhills this morning, the original thought was the convection would move out of the area by mid morning, this has not been the case and convection has remained over the northwest Sandhills longer than expected which could have an effect on thunderstorms this afternoon. A warm front is draped across the Sandhills from west to east which will become the focus for most of the thunderstorm development this afternoon and evening. A very moist airmass is in place with dewpoints in the 60s across much of the area, along with a southeast surface wind, CAPE values around 3000 j/kg or greater along with deep layer shear with 0 to 3km of 250 or more across the northern Sandhills. This area is the most favorable area to see severe thunderstorms including the possibility of a tornado. Along with the severe potential there is the possibility of heavy rainfall with these thunderstorms with pwat values over an inch. The greatest potential for excessive rainfall will be across the northern Sandhills, mainly north of highway 2. Another round of thunderstorms is possible Wednesday afternoon and evening. There is a potential for severe thunderstorms once again as an upper level TROF moves across the area Wednesday afternoon. The best area for severe weather will be across the Sandhills, where the instability will be the greatest. .LONG TERM...(Thursday through Tuesday) Issued at 329 PM CDT Tue Sep 10 2019 Cooler temperatures Thursday and Friday with highs in the upper 60s to 70s. Temperatures will warm back up into the 80s this weekend through early next week. Temperatures will be around 5 to 10 degrees above normal. Rain chances will be minimal from Thursday through Tuesday. && .AVIATION...(For the 18Z TAFS through 18Z Wednesday afternoon) Issued at 1220 PM CDT Tue Sep 10 2019 For the KLBF terminal: Over the next 24 hours, expect mainly high clouds with scattered ceilings around 25000 FT AGL. There is a minor threat for isolated thunderstorms early this evening across SW Nebraska. Will handle this with a VCTS group since coverage is isolated at best. In addition, low level wind shear will be a threat overnight with southerly winds of 40 to 45 KTS 2000 FT AGL. For the KVTN terminal: Thunderstorms will be possible in the vicinity of the terminal beginning at 22z this afternoon with the greatest threat from 00z to 04z this evening. Visbys as low as 3sm, wind gusts to 45 KTS and hail will be possible with these storms. After 07z, the threat for thunderstorms will end at the KVTN terminal with ceilings falling to IFR after 12z Wednesday. && .LBF WATCHES/WARNINGS/ADVISORIES... None. && SHORT TERM...Gomez LONG TERM...Gomez AVIATION...Buttler
Hazardous weather outlook, Sep 10, 12:34 PM MDT, 3 hours 57 minutes before
Hazardous Weather Outlook National Weather Service North Platte NE 134 PM CDT Tue Sep 10 2019 NEZ004>010-022>029-035>038-056>059-069>071-094-111845- Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden- Grant-Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson- Logan-Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier- Western Cherry- 134 PM CDT Tue Sep 10 2019 /1234 PM MDT Tue Sep 10 2019/ This Hazardous Weather Outlook is for portions of western and north central Nebraska. .DAY ONE...THIS AFTERNOON AND TONIGHT. Thunderstorms will overspread the Sandhills this evening and tonight as a warm front drifts north. Some storms will likely be severe, with the greatest potential along and north of Highway 2. South of Highway 2, the threat for severe storms will decrease heading south toward Interstate 80. The primary threats are large hail and damaging winds along with heavy rain. A tornado is possible as well, mainly along the warm front. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. Another round of thunderstorms will move through western and north central Nebraska Wednesday evening and night. Some storms may be severe, with the main threats being large hail, damaging winds, and torrential rainfall. At this time, the main severe threat is across the entire outlook area. .SPOTTER INFORMATION STATEMENT... Spotter activation will likely be needed late this afternoon and evening, mainly for areas along and north of Highway 2. Reports of tornadoes, funnel clouds, large hail, severe winds, and flooding are appreciated. Spotter activation is possible Wednesday for areas generally east of the Nebraska Panhandle. && Get your weather, hydrological, and climate information at http://www.weather.gov/northplatte CLB
In the hours before
Local storm report, Sep 10, 1:49 PM MDT, 2 hours 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
249 PM CDT TUE SEP 10 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0244 PM HAIL 6 N GORDON 42.89N 102.20W
09/10/2019 M1.00 INCH SHERIDAN NE CO-OP OBSERVER
MOST OF THE HAIL WAS DIME TO NICKEL SIZE, THOUGH THE
OBSERVER REPORTED A FEW STONES TO THE SIZE OF QUARTERS.
&&
SJACOBSLocal storm report, Sep 10, 2:35 PM MDT, 1 hour 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
335 PM CDT TUE SEP 10 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0333 PM HAIL 5 N MERRIMAN 42.99N 101.70W
09/10/2019 E1.00 INCH CHERRY NE PUBLIC
&&
CBUTTLERLocal storm report, Sep 10, 3:12 PM MDT, 1 hour 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
412 PM CDT TUE SEP 10 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0407 PM HEAVY RAIN 6 N GORDON 42.89N 102.20W
09/10/2019 M0.96 INCH SHERIDAN NE CO-OP OBSERVER
STORM TOTAL OF 0.96 INCHES.
&&
JGOMEZLocal storm report, Sep 10, 3:43 PM MDT, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
443 PM CDT TUE SEP 10 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0443 PM HAIL 21 SW MERRIMAN 42.71N 101.99W
09/10/2019 M1.25 INCH CHERRY NE PUBLIC
&&
SJACOBSSpecial weather statement, Sep 10, 3:53 PM MDT, 38 minutes before
Special Weather Statement
National Weather Service North Platte NE
453 PM CDT Tue Sep 10 2019
NEZ005-094-102245-
Eastern Cherry NE-Western Cherry NE-
453 PM CDT Tue Sep 10 2019
...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL CHERRY COUNTY UNTIL
545 PM CDT/445 PM MDT/...
At 453 PM CDT/353 PM MDT/, Doppler radar was tracking a strong
thunderstorm near Cody, or 30 miles southeast of Martin, moving
northeast at 30 mph.
Nickel size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Cody, Kilgore, Nenzel and Cody Lake.
This includes Highway 20 between mile markers 150 and 182.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 4284 10074 4274 10132 4290 10145 4300 10134
4300 10089
TIME...MOT...LOC 2153Z 239DEG 24KT 4286 10130
ButtlerSpecial weather statement, Sep 10, 4:11 PM MDT, 20 minutes before
Special Weather Statement National Weather Service North Platte NE 411 PM MDT Tue Sep 10 2019 NEZ004-094-102300- Sheridan NE-Western Cherry NE- 411 PM MDT Tue Sep 10 2019 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN CHERRY AND NORTHEASTERN SHERIDAN COUNTIES UNTIL 500 PM MDT... At 410 PM MDT, Doppler radar was tracking a strong thunderstorm near Rushville, moving northeast at 30 mph. Nickel size hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Gordon, Rushville, Clinton, Lone Butte, Highway 27 crossing the Niobrara River, Mount Maria, Highway 250 crossing the Niobrara River and Intersection of Highway 27 and Mills Road. This includes the following highways... Highway 20 between mile markers 87 and 112. Highway 250 between mile markers 37 and 48. A Tornado Watch remains in effect until 900 PM MDT for the Panhandle of and north central Nebraska. LAT...LON 4251 10238 4261 10259 4297 10243 4277 10202 TIME...MOT...LOC 2210Z 210DEG 24KT 4263 10244 Buttler
The office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 10, 3:19 AM MDT | Dense Fog Advisory | LBF | Custer, Frontier, Garfield, Lincoln, Logan, Loup and 1 more | 5 hr |
| Sep 10, 12:59 PM MDT | Special Weather Statement | LBF | Sheridan | 46 min |
| Sep 10, 1:43 PM MDT | Severe Thunderstorm Warning | LBF | Cherry, Sheridan | 47 min |
| Sep 10, 2:30 PM MDT | Severe Thunderstorm Warning | LBF | Cherry | 45 min |
| Sep 10, 3:24 PM MDT | Severe Thunderstorm Warning | LBF | Cherry | 66 min |
| Sep 10, 3:53 PM MDT | Special Weather Statement | LBF | Cherry | 52 min |
| Sep 10, 4:11 PM MDT | Special Weather Statement | LBF | Sheridan | 49 min |
| Sep 10, 4:37 PM MDT | Severe Thunderstorm Warning | LBF | Cherry | 38 min |
| Sep 10, 4:58 PM MDT | Severe Thunderstorm Warning | LBF | Brown, Cherry, Keya Paha | 62 min |
| Sep 10, 5:24 PM MDT | Severe Thunderstorm Warning | LBF | Cherry | 26 min |
| Sep 10, 5:33 PM MDT | Severe Thunderstorm Warning | LBF | Cherry | 42 min |
| Sep 10, 5:38 PM MDT | Special Weather Statement | LBF | Cherry | 52 min |
| Sep 10, 5:56 PM MDT | Severe Thunderstorm Warning | LBF | Brown, Cherry, Keya Paha, Rock | 64 min |
| Sep 10, 5:58 PM MDT | Areal Flood Advisory | LBF | Cherry, Sheridan | 3 hr |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.